U.S. doctors online nowAsk doctors free
A 28-year-old member asked:

my bones hurt all the time i'm on depo-provera could it be ostoperosus ?

2 doctor answers3 doctors weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Doctor can evaluate: A woman who feels her "bones hurting all the time" should be evaluated by a primary care doctor to see if there is a medical condition. Aches and pains can be from autoimmune disorders like lupus, arthritis, thyroid disease, etc... True bone pains are worrisome, because cancer causes bone pain. Osteoporosis itself probably doesn't hurt until a person gets fractures in the "brittle" weaker bones.
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Unlikely : Depoprovera can lead to bone loss after prolonged use. Patients should take calcium supplements while they are on it to prevent it. Osteoporosis does not have symptoms or cause bone pain. It causes a weakening of the bones over time making you prone to fractures.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.